Drug-induced Sialorrhoea

Maija Bruun Haastrup, Daniel Pilsgaard Henriksen, Mette Marie Christensen

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

Sialorrhoea is a common adverse effect of a range of medicines, primarily clozapine. At least a third of patients treated with clozapine suffer from sialorrhoea, and the consequences of this can be socially stigmatising and lead to non-adherence. The treatment options are limited and primarily centered around muscarinic antagonism. We suggest non-pharmacological interventions followed by locally applied atropine or glycopyrrolate. If systemic treatment is necessary, amisulpride, benztropine, or terazosin may be attempted.
Original languageEnglish
JournalAdverse Drug Reaction Bulletin
Volume313
Issue number1
Pages (from-to)1211–1214
ISSN0044-6394
DOIs
Publication statusPublished - Dec 2018

Fingerprint

Dive into the research topics of 'Drug-induced Sialorrhoea'. Together they form a unique fingerprint.

Cite this